Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes heavy periods and stomach cramps after having IUD?

I'm 25 years old I got IUD a month ago I have been having on my ovaries , stomach cramps, pain going down in my hip. had a ultrasound today doctor said there was fluid around my IUD took cultures and no infection. when I had a period huge clots came out. what could this be?
Fri, 29 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hi,

If it continues you can remove the IUD for 3 months and reinsert.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr B. Radhakrishnan. Nair, OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My periods have been very heavy with a lot of pain. My cycles tend to be regular but the pain tends to be month long but controlled mid cycle. The pain starts before my period and have a lot of pain that radiates from my right hip bone to the pelvic area. I also have shooting pains and back pain. The hip pain is causing a lot of problems espcially for one day minimum that puts me in bed sometimes. I had an ultra sound the other day and it came back clear. Hx: I had two children via c-section. I have had 3 exploratory surgeries from ages 19-31, and had endometrosis. I had an IUD with no periods but had that taken out due to other problems.

doctor1 MD

Hi there. I got my period on the 18th of November. It was heavier than normal but apart from that seemed fine. For the past few days I ve been having back pain and stomach cramps and about 15 minutes ago I just got my period again and its only the 3rd of December. I ve been very slack with the pill and forget to take it for about 3 days after my period. I m worried. What might be happening?

doctor1 MD

Hey, I have been on sprinted the last three months and I was curious as to if there was a possibility I could be pregnant. I was sick and on antivirals and did not take my birth control pills for two days. I had unprotected sex at the time so I freaked out. However I had a really heavy period for two days and now I am having cramps with thick clear discharge and light red spotting. Could that indicate implantation? Or is it not possible because I had a heavy flow first

Recent questions on  Intrauterine device

doctor1 MD

Hi I am experiencing severe-mild menstrual like cramps on my lower left side but no period. I had the Mirena IUD in for 3 years & after having it removed, I then started using the Nuvaring for about 5 months, & received my period like clockwork the 15th of every month, but haven t had it in place for almost three months now & yet no period & as of a month & a half ago, no pregnancy (only via home pregnancy test), but now I am so worried that like my very first pregnancy that this may be an eptopic pregnancy. Also, I had a pap 5 months ago & it was normal, so my fears of ovarian cancer are kinda at rest. What do you think?

doctor1 MD

I am 26 yrs old and I get One child before 3 year and get Copper T for Birth Control . After giving birth I had used Copper T for Birth Control. and at that time My Periods was regular and there was 6-9days Blood flow. I have removed it before 1.5 year. My Problem is after removing during my periods there is very less bleeding (only 1-2 days) . but it is regular (35 to 40 days). I just want to know is it normal or a problem? this problem prevent to get pergency Give a solution for it.

doctor1 MD

hello, I recently have been getting heart palpitations, heavy chest, headaches and dizziness its been two weeks now. I am a 19 year old female 126 lbs and just started body by vi about a month ago and have had a merina iud put in 2 months ago. I'm not sure if it is something i should be worried about or not.

doctor1 MD

Hi I was just wondering, I have an IUD in an am bleeding but I feel that I could be pregnant. Can I do a test while I am bleeding, its much heavier than normal. I have had the IUD for 2 years. I m struggling with money so am unable to pay for a consultation

doctor1 MD

Hello Doctor, What would be the safe contraceptive pill post unprotected intercourse? Please advise. Thanks

doctor1 MD

Hi Doctor,my period date is 2nd of everymonth, I got my period normally on may 2nd and it is ended on 6th may as usual, But on 7th may i had condom broke sex so i had took ipill on 8th may to avoid unwanted pregnancy .After taking that tablet i...

doctor1 MD

Whe does the bleeding start. What is the best way of contraception